Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 27, 2025, 9:48 PM CDT for Glasscock County, Reagan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2025, 9:48 PM CDT (02:48 UTC)
- Expired
- May 28, 2025, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Glasscock County, TX, Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 65 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1835 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted.
647
WGUS54 KMAF 280248
FFWMAF
TXC173-383-280600-
/O.NEW.KMAF.FF.W.0016.250528T0248Z-250528T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
948 PM CDT Tue May 27 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southern Glasscock County in western Texas...
Northern Reagan County in western Texas...
* Until 100 AM CDT.
* At 948 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Saint Lawrence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3175 10174 3179 10136 3154 10131 3152 10175
FLASH FLOOD...RADAR INDICATED
$$
Lamberson1 follow-up statement
896
WGUS74 KMAF 280443
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
1143 PM CDT Tue May 27 2025
TXC173-383-280600-
/O.CON.KMAF.FF.W.0016.000000T0000Z-250528T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Glasscock TX-Reagan TX-
1143 PM CDT Tue May 27 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY
FOR SOUTHERN GLASSCOCK AND NORTHERN REAGAN COUNTIES...
At 1143 PM CDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area over the past few hours. Up to 2.5
inches of rain have fallen. Rain has ended, but localized flooding
and ponding of roadways can be expected for the next few hours.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Saint Lawrence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3175 10174 3179 10136 3154 10131 3152 10175
FLASH FLOOD...RADAR INDICATED
$$
DeBerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:42 PM CDT, 3 hours 6 minutes earlier. Its key messages:
- Updated at 628 PM CDT Tue May 27 2025
- Thunderstorms are expected today and tomorrow, especially along and south of I-10. Some storms may become severe. Large hail and damaging winds are the primary threats.
- Thunderstorm chances continue late this week and into the weekend. Highest chances will be for the mountains (20-50%).
- Warming trend commences this weekend as humidity persists.
Area forecast discussion, May 27, 6:42 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 642 PM CDT Tue May 27 2025 ...New AVIATION... .KEY MESSAGES... Updated at 628 PM CDT Tue May 27 2025 - Thunderstorms are expected today and tomorrow, especially along and south of I-10. Some storms may become severe. Large hail and damaging winds are the primary threats. - Thunderstorm chances continue late this week and into the weekend. Highest chances will be for the mountains (20-50%). - Warming trend commences this weekend as humidity persists. && .SHORT TERM... (This afternoon through Wednesday night) Issued at 154 PM CDT Tue May 27 2025 The short term continues to be active with severe thunderstorms in the forecast. Water Vapor imagery shows an upper-level trough located over the the coast of Baja California, putting southeast New Mexico and west Texas under quasi-zonal flow. This weak pattern aloft means that any storms that develop this afternoon should primarily be due to mesoscale forcing as large scale ascent is lacking. Current surface analysis depicts a cold front draped along the Trans Pecos region and it is expected to retreat back north as a warm front this afternoon. Simultaneously, a dryline is expected to set up just to the east of the Guadalupe Mountains and extend southward through the Trans Pecos and Big Bend this afternoon. Easterly upslope flow moving up against the dryline should force air upwards in the moist sector this afternoon, allowing for the development of showers and thunderstorms. Hi-res guidance shows storms forming along the Davis Mountains around mid-afternoon as discrete cells before becoming more of a MCS by early evening as shortwave impulses ahead of the aforementioned upper-level trough move overhead along with an increased LLJ. Very large hail is the primary hazard expected with these storms during the afternoon, especially south of I-10. Strong winds become the main hazard during the early evening hours with large inverted-V soundings. Though tornadoes are unlikely, we can not rule out the possibility of an isolated tornado during the afternoon. The LLJ will be short lived tonight and storms should move east of the area after midnight. Cloudy skies and plentiful boundary layer moisture will allow tonight's lows to stay around normal for most despite a cold front moving through the area. Wednesday looks to be another active day for severe weather as southerly return flow and shortwave impulses ahead of the aforementioned trough return. The greatest instability and shear will be confined to the southern half of the forecast area, which is consistent with where models show the bulk of the activity. High temperatures are forecast to be 3-5 degrees cooler than today behind the cold front. Storms should quickly taper off by early evening. Lack of radiational cooling due to cloud cover and abundant boundary layer moisture allows for Wednesday night's lows to be a few degrees warmer than tonight's. Greening && .LONG TERM... (Thursday through Monday) Issued at 154 PM CDT Tue May 27 2025 Our unsettled weather pattern continues into the Long Term Period. Flow aloft becomes more northwesterly towards the end of the week as ridging builds to the west. Pulses within the upper-level flow, coupled with the dryline set up in southeast New Mexico (which will become more diffuse, especially by Friday), continued advection of moisture into the region, and upslope flow/terrain influences allow for additional thunderstorm chances Thursday and Friday. The best forcing (and therefore higher chances - 30-50%) will be in the Davis Mountains, while the rest of the area will have a 15-40% chance of seeing isolated to scattered rain and storms (with lower chances Friday relative to Thursday). Once again, a few storms may become severe due to MUCAPE values of 1000-2000 J/kg and modest 0-6km shear (25-35 kts), posing mainly a large hail and damaging wind threat. Some additional storms may attempt to develop over the weekend (mainly in/around the terrain, where 20-50% chances exist), but by then ridging begins to build back towards the region. As a result, a warming trend develops such that most of the area sees highs return to the 90s (and low 100s along the Rio Grande). Winds remain southeasterly, meaning dewpoints in the 50s and 60s stick around through the weekend as well. By early next week, ensembles indicate another shortwave trough will approach, kick the ridge further to the east, and bring some more storm chances to the region as the dryline once again begins to sharpen up. Stay tuned for updates! Sprang && .AVIATION... (00Z TAFS) Issued at 628 PM CDT Tue May 27 2025 Scattered storms are currently ongoing near FST, as well as west of CNM, and are expected to last throughout the next few hours. TSRA PROB30s have been included for FST, CNM, and PEQ mainly from 01-04Z this evening. Amendments may be needed for the other terminals as storm coverage may increase within the next couple of hours, however, confidence is very low in the positioning and magnitude of the storm coverage, which is why PROB30s were not included. After 06Z, storms are expected to significantly decrease and VFR conditions will prevail through the period. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 62 86 66 86 / 40 30 10 10 Carlsbad 61 89 63 90 / 30 20 10 20 Dryden 65 87 69 89 / 60 30 20 10 Fort Stockton 63 87 67 92 / 60 40 20 20 Guadalupe Pass 58 83 63 84 / 20 20 10 20 Hobbs 58 84 61 85 / 50 20 10 20 Marfa 56 84 58 87 / 40 40 10 30 Midland Intl Airport 63 85 68 88 / 40 30 10 10 Odessa 62 84 67 87 / 40 30 10 10 Wink 63 89 67 91 / 40 20 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...55 LONG TERM....13 AVIATION...11
In the hours before
Local storm report, May 27, 4:58 PM CDT, 4 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
458 PM CDT Tue May 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Hail Chisos Basin 29.27N 103.30W
05/27/2025 E1.75 Inch Brewster TX Public
&&
AHLocal storm report, May 27, 7:11 PM CDT, 2 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
711 PM CDT Tue May 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM Hail 3 W Marathon 30.21N 103.29W
05/27/2025 M1.25 Inch Brewster TX Storm Chaser
Storm chaser reported half dollar size hail
on US 90 west of Marathon. Time was
estimated by radar.
&&
KMLLocal storm report, May 27, 9:32 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
932 PM CDT Tue May 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM Tstm Wnd Gst 5 WSW Otis 32.33N 104.25W
05/27/2025 M59 MPH Eddy NM ASOS
ASOS station KCNM Carlsbad.
&&
KMLLocal storm report, May 27, 9:43 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
943 PM CDT Tue May 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM Tstm Wnd Gst 5 SW Saint Lawrence 31.66N 101.60W
05/27/2025 M65 MPH Glasscock TX Mesonet
Mesonet station 55 5SW St. Lawrence, TX.
&&
KMLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:10 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 50 min |
| May 27, 7:11 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 22 min |
| May 27, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 48 min |
| May 27, 7:49 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 27, 8:39 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 36 min |
| May 27, 8:48 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 42 min |
| May 27, 9:06 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 39 min |
| May 27, 9:24 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 51 min |
| May 27, 9:26 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 49 min |
| May 27, 11:12 PM CDT | Special Weather Statement | MAF | Loving | 48 min |
| May 27, 11:37 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 53 min |
| May 28, 5:01 PM CDT | Special Weather Statement | MAF | Jeff Davis | 44 min |
| May 28, 5:47 PM CDT | Special Weather Statement | MAF | 28 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.